MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS EMPRINT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN MEDICAL PRODUCTS EMPRINT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number CA15L1
Medical Device Problem Codes Break (1069); No Flow (2991)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a kidney tumor ablation, they noticed that the tube was torn and the water spilled.They held the two pieces of pipe together and finished the first ablation, but they could no longer perform another ablation.The generator had an alarm because of the leak and then turned off.They opened a new antenna to complete the case.They noted that pump also had a circulation issue.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary one device was received for evaluation.The returned product did not meet specification as received.Visual inspection found the luer was broken between the orange and clear inflow tubing.The reported condition was confirmed.The investigation found the tubing leaked at the orange/clear tubing junction.The connector was broken.Post market vigilance (pmv) could not determine how or why the connector broke.The investigation could not determine the root cause of the customer's report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
D10 concomitant product/s: cagen1 cagen1 ablation generator x1 serial #:(b)(6); capump1 capump1 ablation pump x1 serial #:(b)(6); ca190rc1 ca190rc1 ablation reusable cable x1 lot #:ec16300897.H3 evaluation summary: one ca15l1 was returned for evaluation.Visual inspection noted the luer was broken between the orange and clear inflow tubing.The analysis found the tubing leaked at the orange/clear tubing junction and the connector was broken.The most likely cause was determined to be a weak joint from the supplier.Internal process improvements have been initiated to mitigate this issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EMPRINT
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CN  201114
Manufacturer (Section G)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CN   201114
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view,mn, CO 55112
7635265677
MDR Report Key7819629
Report Number3006451981-2018-00577
Device Sequence Number6570613
Product Code GEI
UDI-Device Identifier10884521189539
UDI-Public10884521189539
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K133821
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2019
Device Model NumberCA15L1
Device Catalogue NumberCA15L1
Device Lot NumberS7JG024LX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2018
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/08/2018
Supplement Date Received by Manufacturer10/30/2018
11/17/2022
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date11/27/2018
12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Patient Age82 YR
Patient SexMale
Patient Weight70 KG